How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr.S Riaz Your Own Question
Dr.S Riaz
Dr.S Riaz, Ophthalmologist
Category: Eye
Satisfied Customers: 2822
Experience:  MS OPHTHALMOLOGY (KING GEORGES' MEDICAL UNIVERSITY, LUCKNOW, INDIA), FELLOWSHIP TRAINED
14102772
Type Your Eye Question Here...
Dr.S Riaz is online now
A new question is answered every 9 seconds

I have a second grade student whose pupils always seem dialated.

Resolved Question:

I have a second grade student whose pupils always seem dialated. I am certain there is no drug abuse going on. I wonder what might be behind this...she has great difficulty with reading. Could the dialated pupils be contributing to this?
Thanks
Submitted: 7 years ago.
Category: Eye
Expert:  Dr.S Riaz replied 7 years ago.

HelloCustomer

 

Dilated pupils can contribute to difficulty in reading. Even if it because of some drug like atropine it will paralyse ciliary muscles and near vision would be severely impaired. There are other problems which can cause both difficulty in reading as well as dilated pupils. These include glaucoma, macular pathologies, optic nerve pathologies etc. These are more likely as drus abuse is likely to have other symptoms like drowsiness, behavioral problems etc. This student needs to be seen by an ophthalmologist. Thanks.

 

 

 

Please, click the ACCEPT BUTTON so that I can get my dues. BONUS and a POSITIVE FEEDBACK will be appreciated.

Dr.S Riaz and other Eye Specialists are ready to help you